Alert archive / Ohio / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Charleston, WV

April 30, 20144 counties in Kentucky; 9 counties in Ohio; 7 counties in West Virginia

NWS Charleston, WV issued this flash flood watch at Apr 30, 2014, 4:26 AM EDT for 4 counties in Kentucky; 9 counties in Ohio; 7 counties in West Virginia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 4:26 AM EDT (08:26 UTC)
Expired
Apr 30, 2014, 9:52 PM EDT
In force
17 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS61 KRLX 300826
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT WED APR 30 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-
301630-
/O.NEW.KRLX.FF.A.0002.140430T0826Z-140430T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE
426 AM EDT WED APR 30 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND 
  WASHINGTON. IN WEST VIRGINIA...CABELL...JACKSON WV...LINCOLN...
   MASON...PUTNAM...WAYNE AND WOOD. 

* UNTIL 4 PM EDT THIS AFTERNOON

* REPETITIVE SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
  ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND PORTIONS OF WEST
  VIRGINIA EAST OF THE OHIO RIVER THROUGH AT LEAST 4 PM. 

* WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS RAINFALL...THE
  THREAT FOR RAPID RISING RIVER AND CREEKS EXITS...CAPABLE TO
  PRODUCE WATER PROBLEMS ALONG THE HEAVIER SHOWERS. THIS COULD
  LIKELY PRODUCE FLASH FLOODING ON SMALL STREAMS...CREEKS AND LOW
  LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
199 
WGUS61 KRLX 301653
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 PM EDT WED APR 30 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-
302000-
/O.CON.KRLX.FF.A.0002.000000T0000Z-140430T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE
1253 PM EDT WED APR 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...CABELL...JACKSON WV...LINCOLN...MASON...PUTNAM... 
  WAYNE AND WOOD. 

* UNTIL 4 PM EDT THIS AFTERNOON

* REPETITIVE SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE 
  ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND PORTIONS OF 
  WEST VIRGINIA EAST OF THE OHIO RIVER THROUGH AT LEAST 4 PM. 

* WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS RAINFALL...THE 
  THREAT FOR RAPID RISING RIVER AND CREEKS EXITS...CAPABLE TO 
  PRODUCE WATER PROBLEMS ALONG THE HEAVIER SHOWERS. THIS COULD 
  LIKELY PRODUCE FLASH FLOODING ON SMALL STREAMS...CREEKS AND 
  LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
362 
WGUS61 KRLX 301934
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT WED APR 30 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-
010300-
/O.EXT.KRLX.FF.A.0002.000000T0000Z-140501T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE
334 PM EDT WED APR 30 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...CABELL...JACKSON WV...LINCOLN...MASON...PUTNAM... 
  WAYNE AND WOOD. 

* UNTIL 11 PM EDT THIS EVENING

* SHOWERS WILL CONTINUE ACROSS SOUTHEAST OHIO...NORTHEAST
  KENTUCKY AND PORTIONS OF WEST VIRGINIA EAST OF THE OHIO RIVER
  THROUGH EARLY THIS EVENING.

* WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS AND CONTINUED RAINFALL.
  THE THREAT FOR RISING RIVERS AND CREEKS CONTINUES. THESE RAINS
  COULD CAUSE FLOODING ON SMALL STREAMS...CREEKS...RIVERS AND LOW
  LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
395 
WGUS61 KRLX 010152
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT WED APR 30 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-
010300-
/O.CAN.KRLX.FF.A.0002.000000T0000Z-140501T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE
952 PM EDT WED APR 30 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE THREAT OF MORE HEAVIER SHOWERS HAS DECREASED. AS A RESULT...
THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND WEST VIRGINIA HAS BEEN CANCELLED.

OF COURSE...THE PREVIOUS RAINS FROM MONDAY INTO TODAY HAS CAUSED
SOME SMALL STREAMS TO FLOW ONTO THE USUAL VULNERABLE ROADS. THE
FLOOD WARNING FOR ATHENS...VINTON...MEIGS...JACKSON...GALLIA...LAWRENCE
IN SOUTHEAST OHIO...PLUS GREENUP COUNTY IN NORTHEAST KENTUCKY
CONTINUES. THE LARGER STREAMS WILL BE SLOW TO RECEDE. WILL OBEY ANY
ROAD CLOSURES. DO NOT DRIVE THROUGH WATER...ESPECIALLY AT NIGHT.

ALSO...A STRONG RISE ON THE MUSKINGUM AND HOCKING RIVERS IN
EASTERN OHIO WILL CONTINUE TO BE MONITORED OVERNIGHT. MEANWHILE...
THE LITTLE SANDY RIVER IN CARTER COUNTY KENTUCKY HAS CRESTED AT
GRAYSON...AND IS BEGINNING TO RECEDE THERE.


$$

KTB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 3:16 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 30, 3:16 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
316 AM EDT WED APR 30 2014

.SYNOPSIS...
COLD FRONT MOVE WEST TO EAST THIS MORNING. ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY BEFORE ANOTHER COLD
FRONT PUSHES WEDNESDAY EVENING. THE WEATHER WILL TURN COOLER.

&&

.NEAR TERM /THROUGH TONIGHT/...
ADJUSTED POPS AND WEATHER GRIDS TO BETTER REPRESENT LATEST RADAR
AND HIGH RESOLUTION TRENDS. CUT POPS ACROSS THE EAST
HALF...KEEPING LIKELY TO CATEGORICAL ALONG AND WEST OF THE OH
RIVER THROUGH THE OVERNIGHT HOURS. ISOLATED HEAVY SHOWERS OR
STORMS WILL MOVE NORTH ACROSS THE KY AND WV BORDER OVERNIGHT AS
WELL. ALLOWED CATEGORICAL POPS LIFTING NORTH WITH THESE STORMS.

THE LIKELY TO CATEGORICAL POPS WILL SPREAD EAST EARLY WEDNESDAY
MORNING.

TEMPERATURES AND REST OF FORECAST REMAINS ON TRACK.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
CERTAINLY MORE QUIET IN THE SHORT-TERM PERIOD WITH THE FORECAST AREA
SQUARELY IN THE COOL SECTOR OF LARGE OCCLUDED SYSTEM BY WED NIGHT.
BOTH THU AND FRI GENERALLY LOOK TO BE MOSTLY CLOUDY...WITH A SLIGHT
TO LOW CHANCE OF LIGHT DIURNALLY-DRIVEN RAIN SHOWERS AND/OR
SPRINKLES...PARTICULARLY OVER THE NORTH AND WEST ZONES... WITH A
DECENT AMOUNT OF LLVL MOISTURE REMAINING BELOW 700MB. STILL MAY
HOWEVER SEE SOME BREAKS IN THE OVERCAST SKIES THESE TWO DAYS. TEMPS
BOTH DAYS GENERALLY IN THE LOW/MID 60S FOR HIGHS FOR THE LOWLANDS
AND THE 40S FOR MINS...WITH MID/UPPER 30S FOR THE HIGHER ELEVATIONS
OF THE EASTERN MOUNTAINS. LATE FRIDAY AND FRIDAY NIGHT A BETTER
CHANCE OF MORE PRECIP ARRIVES AS AN UPPER S/W TROUGH SWING THROUGH
THE AREA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. WEAK FRONT
PUSHES EAST FRIDAY NIGHT WITH A MID-LEVEL TROUGH LAGGING BEHIND. A
WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY...BEFORE
PUSHING EAST SATURDAY NIGHT. HOWEVER...A MID-LEVEL TROUGH REMAINS
NEARBY THROUGH THE REMAINDER OF THE WEEKEND. WARM FRONT THEN LIFTS
NORTHEAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY.

AS A RESULT...HAVE CHANCE POPS ACROSS MUCH OF THE REGION FRIDAY
NIGHT INTO SATURDAY NIGHT.  PRECIP CHANCES SHOULD THEN DECREASE
SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF THE TROUGH AND
SUFFICIENT LOW-LEVEL MOISTURE COULD RESULT IN A FEW SHOWERS SUNDAY
INTO SUNDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN. PRECIP CHANCES
SHOULD THEN RETURN TO THE AREA MONDAY NIGHT INTO TUESDAY AS A WARM
FRONT DEVELOPS AND MOVES NORTHEAST.

GENERALLY WENT WITH WPC TEMPS.  HOWEVER...HIGH TEMPS...ESPECIALLY
LATE IN THE PERIOD...APPEARED A LITTLE ON THE WARM SIDE...SO
LOWERED THEM A FEW DEGREES.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
ADJUSTED IFR CONDITIONS ONLY UNDER AREAS OF SHOWERS WITH EMBEDDED
STORMS WEST OF THE OH RIVER...AND ACROSS EXTREME SOUTHERN WV.
RADAR AND HIGH RESOLUTION MODELS KEYING ON THIS CONVECTION ACTIVITY
QUITE WELL. VFR CONDITIONS WILL PREVAIL ELSEWHERE OUTSIDE RAIN
SHOWERS EXCEPT FOR IFR LOW CEILINGS AROUND 800 FEET AT BKW UNDER
SOUTHEAST FLOW...AND IFR POST RAIN FOG POSSIBLE ACROSS THE WESTERN
SITES.

GRADUALLY INCREASE IN COVERAGE AS CONVECTION STARTS TO SPREAD EAST
BY WEDNESDAY MORNING. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF
SHOWERS/THUNDERSTORMS WHERE BRIEF MVFR/IFR IS EXPECTED THROUGH 18Z
ACROSS THE EASTERN SITES.

KEPT CARRYING VCTS/CB BACK AT THE END OF THE TAF PERIOD
WEDNESDAY...BY 18Z...MAINLY ALONG AND EAST OF A LINE FROM KCRW TO
KCKB.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: INTENSITY OF SHOWERS AND STORMS COULD BRING
LOWER CONDITIONS ALONG THEIR PATH.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    WED 04/30/14
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    M    M
EKN CONSISTENCY  M    M    M    M    M    M    M    L    L    L    M    H
PKB CONSISTENCY  M    M    M    H    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H

AFTER 06Z THURSDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT IN SHOWERS AND ISOLD THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Apr 29, 5:29 AM EDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
529 AM EDT TUE APR 29 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>026-300930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ027>040-046-047-300930-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 29, 10:39 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 N VERNON              38.72N  82.63W
04/29/2014                   LAWRENCE           OH   911 CALL CENTER

            VEHICLE STRANDED DUE TO HIGH WATER AT STATE ROUTE 93
            AND COUNTY RD 14

&&

EVENT NUMBER RLX1400892

LZ
Local storm report, Apr 29, 10:45 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             COOLVILLE               39.22N  81.80W
04/29/2014  E0.50 INCH       ATHENS             OH   PUBLIC

            HAIL AROUND 0.5 INCHES IN DIAMETER

&&

EVENT NUMBER RLX1400893

SL
Special weather statement, Apr 29, 10:47 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT TUE APR 29 2014

OHZ076-300315-
WASHINGTON OH-
1047 PM EDT TUE APR 29 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON COUNTY UNTIL 1115
PM EDT...

AT 1043 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELPRE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LOWELL AROUND 1100 PM AND MACKSBURG AROUND
1115 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 17 IN OHIO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER TODAY ALONG WITH THIS
STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND
PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8134 3960 8129 3961 8128 3961 8125
      3941 8146 3935 8155 3931 8156 3927 8160
      3928 8167 3926 8170 3933 8183 3959 8162
      3959 8149 3965 8147

12
Local storm report, Apr 29, 11:19 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1119 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      PEDRO                   38.63N  82.67W
04/29/2014                   LAWRENCE           OH   PUBLIC

            WATER COVERED ROUTE 93 AT MM 16 AND SURROUNDED A HOUSE
            WITH A FAMILY OF FIVE THAT WERE TRAPPED. THEY CALLED 911
            FOR RESCUE. WATER CAME UP IN SIX MINUTE AND WAS BACK
            DOWN BY 11 PM. NO INJURIES OR PROPERTY DAMAGE ALTHOUGH
            WATER DID FLOW OVER A CONCRETE BRIDGE... RAISED IT AND
            RESULTED IN A CRACK ALONG THE SIDE OF IT.

&&

EVENT NUMBER RLX1400894

TRM
Local storm report, Apr 30, 12:39 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 AM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             5 ESE ATHENS            39.30N  82.01W
04/29/2014  E0.25 INCH       ATHENS             OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1400895

TRM
Special weather statement, Apr 30, 1:03 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT WED APR 30 2014

WVZ020-031-300530-
DODDRIDGE WV-HARRISON WV-
103 AM EDT WED APR 30 2014

...SPECIAL WEATHER STATEMENT FOR DODDRIDGE AND NORTHWESTERN HARRISON
COUNTIES UNTIL 130 AM EDT...

AT 101 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SEDALIA AROUND 115 AM AND WALLACE AROUND 130
AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3944 8030 3911 8076 3918 8086 3925 8090
      3943 8069 3943 8067 3946 8059 3944 8053
      3945 8052 3947 8049

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:33 PM EDTSpecial Weather StatementRLXGreenup42 min
Apr 29, 9:19 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup26 min
Apr 29, 9:24 PM EDTFlash Flood WarningRLXCarter, Greenup4 hr
Apr 29, 9:47 PM EDTSpecial Weather StatementRLXGreenup43 min
Apr 30, 11:15 AM EDTAreal Flood WarningRLXGreenup25 hr
Apr 30, 3:44 PM EDTSpecial Weather StatementRLXBoyd, Carter, Lawrence8 hr
Apr 29, 9:16 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Meigs29 min
Apr 29, 9:28 PM EDTFlash Flood WarningRLXGallia, Jackson, Meigs4 hr
Apr 29, 9:44 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Meigs31 min
Apr 29, 10:14 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington31 min
Apr 29, 10:47 PM EDTSpecial Weather StatementRLXWashington28 min
Apr 30, 10:13 AM EDTSpecial Weather StatementRLXMeigs3 hr
Apr 30, 11:30 AM EDTSpecial Weather StatementRLXMorgan, Perry, Washington3 hr
Apr 30, 2:28 PM EDTSpecial Weather StatementRLXMorgan, Perry, Washington4 hr
Apr 30, 3:48 PM EDTSpecial Weather StatementRLXMorgan, Perry, Washington7 hr
Apr 30, 1:03 AM EDTSpecial Weather StatementRLXDoddridge27 min

Nearby

Flash Flood Watches in Ohio, 2014Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Kentucky, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.